umu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
A semiparametric regression estimator under left truncation and right censoring
Umeå University, Faculty of Social Sciences, Department of Statistics.
Umeå University, Faculty of Social Sciences, Department of Statistics.
2008 (English)In: Statistics and Probability Letters, ISSN 0167-7152, Vol. 78, no 16, 2567-2571 p.Article in journal (Refereed) Published
Abstract [en]

An estimator is proposed for semiparametric linear regression models with left truncated and right censored dependent variables. The estimator is derived from a moment condition following the principles of Newey [Newey, W.K., 2001. Conditional moment restrictions in censored and truncated regression models. Econometric Theory 17, 863–888] on conditional moment conditions. Consistency of the estimator is shown and simulation is used for illustration of the small sample properties.

Place, publisher, year, edition, pages
Elsevier , 2008. Vol. 78, no 16, 2567-2571 p.
Identifiers
URN: urn:nbn:se:umu:diva-4606DOI: 10.1016/j.spl.2008.06.009OAI: oai:DiVA.org:umu-4606DiVA: diva2:143769
Note
Ändrat till publicerad artikel 21/8-09Available from: 2005-05-16 Created: 2005-05-16 Last updated: 2009-08-21Bibliographically approved
In thesis
1. Estimators of semiparametric truncated and censored regression models
Open this publication in new window or tab >>Estimators of semiparametric truncated and censored regression models
2005 (English)Doctoral thesis, comprehensive summary (Other academic)
Abstract [en]

This thesis contributes in several ways to the existing knowledge on estimation of truncated, censored, and left truncated right censored (LTRC) regression models. Three new semiparametric estimators are proposed, allowing for asymmetric error distributions. A bootstrap method for estimation of the covariance matrix of the quadratic mode estimator (QME) is proposed and studied. In addition, finite sample properties of estimators for truncated, censored, and LTRC data are studied within simulation studies and applications with real data.

The first paper consists of a simulation study of the QME and other estimators of truncated regression models. The paper contributes with results suggesting the bootstrap technique being potentially useful for estimation of the QME covariance matrix.

In the second paper estimators of truncated and censored semiparametric regression models are proposed. These estimators are generalizations of the QME and the winsorized mean estimator (WME) by allowing asymmetric ``trimming'' of observations. Consistency and asymptotic normality of the estimators are shown.

By combining the two moment restrictions used to derive the estimators in the second paper, a consistent estimator of LTRC regression models is proposed in the third paper.

The fourth paper contains an application where LTRC interpurchase intervals of cars are analysed. Results regarding the interpurchase behaviour of consumers are provided, as are results on estimator properties.

Place, publisher, year, edition, pages
Umeå: Umeå universitet, 2005. 25 p.
Series
Statistical studies, ISSN 1100-8989 ; 34
Keyword
Statistics, LTRC, consistency, asymtotic normality, bootstrap, interpurchase intervals, Statistik
National Category
Probability Theory and Statistics
Research subject
Statistics
Identifiers
urn:nbn:se:umu:diva-540 (URN)91-7305-891-2 (ISBN)
Distributor:
Statistik, 90187, Umeå
Public defence
2005-06-03, N450, Naturvetarhuset, Umeå Universitet, Umeå, 10:15 (English)
Opponent
Supervisors
Available from: 2005-05-16 Created: 2005-05-16 Last updated: 2009-08-21Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Authority records BETA

Karlsson, Maria

Search in DiVA

By author/editor
Karlsson, Maria
By organisation
Department of Statistics
In the same journal
Statistics and Probability Letters

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 133 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf